i have bipolar disorder and borderline personality disorder. i was just put back on geodon wednesday. i was on it once before, but only for about 3 days. i had to stop taking it bc my second son had jus been born and it made me so sleepy and it was so hard to wake me up. well when i went to the dr wednesday, she wanted to try it again. she said the first week being on it is bad, and if i can get through that first week things will prolly get better. does anyone know if that is true? i'm taking 120 mg a night. i'm also on 20 mg of celexa and 100 mg of lamictal. i'm really hoping since geodon is an anti psychotic it will help my rapid thoughts and speech. has anyone had any luck with this medication? or is there anything else i should know about geodon?
Like all antipsychotics and medications in general Geodon takes an extended period of time (your psychiatrist would have to tell you exactly how long) for a person to be able to tell whether it works and get used to the side effects. However it generally is able to start to work more quickly than some other antipsychotics such as Zyprexa and Seroquel which take a long time to build up to a proper blood level (all this I was directly informed and remember from taking it). For some people Geodon can be sedating. However for others it can be activating. Both side effects can improve with time. When I was on Geodon I had to have an EKG first as they had to test for any heart irregularities before a person could start taking it as that was required at the time. Some people find some of these side effects to be intolerable. Other people do quite well on it but like any medication its essential to give it time to work and to see if the side effects improve.
When I first started taking it I experienced a lot of the side effects but these went away. It sedated me until I was put on the highest recommended daily dose which it then became activating. It worked decently but there are others that worked better for me and like ILADVOCATE said it worked more instantaneously than other antipsychotics I've tried. The sedation never really went away until it became activating although it wasn't too interfering for me. The only thing I disliked about Geodon was it sort of made me like a zombie.
so far, the only side effect i've had is the drowsiness. it's not nearly as bad as the first time i took it though, which was almost 3 years ago. i do sleep later in the day, but luckily i don't feel like a zombie, as paranoid_cataclysm said. i don't even take naps or anything during the day. i'm sure my dr. will go up on my dosage, as long as i don't have any horrible side effects or anything. she started me out at 60 mg for the first night, then after that i went up to two 60 mg pills.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.